Alert archive / Wisconsin / River Flood Warnings in 2015
River Flood Warning 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Apr 9, 2015, 12:52 PM CDT for Milwaukee County, Wisconsin. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2015, 12:52 PM CDT (17:52 UTC)
- Expired
- Apr 9, 2015, 9:25 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Milwaukee River at Milwaukee-Estabrook Park (MEEW3).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04087000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
362 WGUS43 KMKX 091752 FLWMKX FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1252 PM CDT THU APR 9 2015 ...The National Weather Service in Milwaukee/Sullivan has issued a flood warning for the following rivers in Wisconsin... Milwaukee River At Milwaukee AFFECTING Milwaukee County && WIC079-100552- /O.NEW.KMKX.FL.W.0003.150409T1752Z-000000T0000Z/ /MEEW3.1.ER.150409T1615Z.150409T1615Z.000000T0000Z.NO/ 1252 PM CDT THU APR 9 2015 The National Weather Service in Milwaukee/sullivan has issued a * Flood Warning for The Milwaukee River At Milwaukee. * At 11:15 AM Thursday the stage was 7.0 feet. * Flood stage is 7.0 feet. * Forecasts are not issued for this location. this warning will remain in effect until the river falls below flood stage. * Impact...At 7.0 feet...Water approaches the foundation of the Hilton Hotel on Port Washington Road. && LAT...LON MISSING && River forecasts are available for some but not all river gaging locations. The 7 day river forecast takes into account past precipitation...soil moisture conditions etc..and predicted future 24 hour basin-average precipitation. (stages in ft.) Bank- Latest Forecast stages - Flood full observed ...for 7 am... Location stage stage stage/time Fri Sat Sun Mon Milwaukee 7.0 6.0 7.00 11 AM 04/09 not a forecast point - Highest 24 hour change - observed in river stage - stage in (ft.) up to Highest stage - the last latest observed forecast in - 7 days stage next 7 days Milwaukee 7.00 11 AM 04/09 3.70 ..Not available.. ...Below is predicted 24 hour precipitation information... (meew3) predicted 6-hour precipitation amounts (in.) Milwaukee: 6 am-noon 0.25 Milwaukee: noon-6 pm 0.51 Milwaukee: 6 pm-midn 0.09 Milwaukee: midn-6 am 0.00 $$
2 follow-up statements
466
WGUS43 KMKX 092035
FLWMKX
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU APR 9 2015
Milwaukee River At Milwaukee AFFECTING Milwaukee County
Spring Creek At Lodi AFFECTING Columbia County
Milwaukee River Near Cedarburg AFFECTING Ozaukee County
&&
WIC089-100835-
/O.EXT.KMKX.FL.W.0002.150410T0508Z-150412T1500Z/
/CEDW3.1.ER.150410T0508Z.150410T1800Z.150412T0900Z.NO/
335 PM CDT THU APR 9 2015
The Flood Warning continues for
The Milwaukee River Near Cedarburg.
* At 2:44 PM Thursday the stage was 10.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 11.6 feet by tomorrow early afternoon.the
river will fall below flood stage by Sunday morning.
* Impact...At 11.3 feet...The following roads and intersections are
flooded and closed: Highway I and Hawthorne Drive in the Town of
Saukville, Blueberry Drive and Hawthorne Drive in the Town of
Saukville, Highway W between Highway 33 and Highway 57 in the
Village and Town of Saukville. Water approaches some homes along
Klug Lane just south of Highway C and along Island Drive and
Shoreland Parkway in Thiensville. Water is near some homes along
Island Drive and Shoreland Parkway in the Thiensville area.
&&
LAT...LON 4333 8798 4331 8792 4327 8794 4323 8793
4323 8805 4330 8803
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Fri Sat Sun Mon
Cedarburg 11.0 10.0 9.96 03 PM 04/09 11.4 11.5 10.9 10.0
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Cedarburg 9.98 03 PM 04/09 3.14 11.60 01 PM 04/10
...Below is predicted 24 hour precipitation information...
(cedw3) predicted 6-hour precipitation amounts (in.)
Cedarburg: 6 am-noon 0.25
Cedarburg: noon-6 pm 0.38
Cedarburg: 6 pm-midn 0.17
Cedarburg: midn-6 am 0.01
$$
WIC079-100835-
/O.CON.KMKX.FL.W.0003.000000T0000Z-000000T0000Z/
/MEEW3.1.ER.150409T1615Z.150409T1715Z.000000T0000Z.NO/
335 PM CDT THU APR 9 2015
The Flood Warning continues for
The Milwaukee River At Milwaukee.* At 2:45 PM Thursday the stage was 7.0 feet.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. this warning will
remain in effect until the river falls below flood stage.
* Impact...At 7.0 feet...Water approaches the foundation of the
Hilton Hotel on Port Washington Road.
&&
LAT...LON MISSING
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Fri Sat Sun Mon
Milwaukee 7.0 6.0 7.01 03 PM 04/09 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Milwaukee 7.18 12 PM 04/09 3.57 ..Not available..
...Below is predicted 24 hour precipitation information...
(meew3) predicted 6-hour precipitation amounts (in.)
Milwaukee: 6 am-noon 0.25
Milwaukee: noon-6 pm 0.40
Milwaukee: 6 pm-midn 0.16
Milwaukee: midn-6 am 0.00
$$
WIC021-100834-
/O.CON.KMKX.FL.W.0001.000000T0000Z-000000T0000Z/
/LODW3.2.ER.150409T0500Z.150409T1200Z.000000T0000Z.UU/
335 PM CDT THU APR 9 2015
The Flood Warning continues for
The Spring Creek At Lodi.* At 7:00 AM Thursday the stage was 6.5 feet.
* Flood stage is 6.5 feet.
* Forecasts are not issued for this location. this warning will
remain in effect until the river falls below flood stage.
&&
LAT...LON
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Fri Sat Sun Mon
Lodi 6.5 5.5 6.50 07 AM 04/09 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Lodi 6.50 07 AM 04/09 1.70 ..Not available..
...Below is predicted 24 hour precipitation information...
(lodw3) predicted 6-hour precipitation amounts (in.)
Lodi: 6 am-noon 0.32
Lodi: noon-6 pm 0.27
Lodi: 6 pm-midn 0.22
Lodi: midn-6 am 0.03
$$580
WGUS43 KMKX 100225
FLWMKX
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 PM CDT THU APR 9 2015
Spring Creek At Lodi AFFECTING Columbia County
Milwaukee River Near Cedarburg AFFECTING Ozaukee County
&&
WIC089-101425-
/O.EXT.KMKX.FL.W.0002.150410T0730Z-150412T0600Z/
/CEDW3.1.ER.150410T0730Z.150410T1800Z.150412T0000Z.NO/
925 PM CDT THU APR 9 2015
The Flood Warning continues for
The Milwaukee River Near Cedarburg.
* At 8:15 PM Thursday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 11.5 feet by tomorrow early afternoon.the
river will fall below flood stage by Saturday evening.
* Impact...At 11.3 feet...The following roads and intersections are
flooded and closed: Highway I and Hawthorne Drive in the Town of
Saukville, Blueberry Drive and Hawthorne Drive in the Town of
Saukville, Highway W between Highway 33 and Highway 57 in the
Village and Town of Saukville. Water approaches some homes along
Klug Lane just south of Highway C and along Island Drive and
Shoreland Parkway in Thiensville. Water is near some homes along
Island Drive and Shoreland Parkway in the Thiensville area.
&&
LAT...LON 4333 8798 4331 8792 4327 8794 4323 8793
4323 8805 4330 8803
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Fri Sat Sun Mon
Cedarburg 11.0 10.0 10.22 08 PM 04/09 11.4 11.0 10.3 9.4
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Cedarburg 10.25 08 PM 04/09 3.20 11.50 01 PM 04/10
...Below is predicted 24 hour precipitation information for
the listed sites...
(cedw3) 6-hour precipitation amounts (in.)
Cedarburg: 6 pm-midn 0.32
Cedarburg: midn-6 am 0.00
Cedarburg: 6 am-noon 0.00
Cedarburg: noon-6 pm 0.02
$$
WIC079-100255-
/O.CAN.KMKX.FL.W.0003.000000T0000Z-150410T0225Z/
/MEEW3.1.ER.150409T1615Z.150409T1715Z.150409T1806Z.NO/
925 PM CDT THU APR 9 2015
* At 8:15 PM Thursday the stage was 5.9 feet.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. this warning will
remain in effect until the river falls below flood stage.
* Impact...At 6.0 feet...There is minor lowland flooding.
&&
LAT...LON MISSING
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Fri Sat Sun Mon
Milwaukee 7.0 6.0 5.91 08 PM 04/09 Not a forecast pt
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Milwaukee 7.18 12 PM 04/09 2.46 ..Not available..
...Below is predicted 24 hour precipitation information for
the listed sites...
(meew3) 6-hour precipitation amounts (in.)
Milwaukee: 6 pm-midn 0.34
Milwaukee: midn-6 am 0.00
Milwaukee: 6 am-noon 0.00
Milwaukee: noon-6 pm 0.02
$$
WIC021-101424-
/O.CON.KMKX.FL.W.0001.000000T0000Z-000000T0000Z/
/LODW3.2.ER.150409T0500Z.150409T1200Z.000000T0000Z.UU/
925 PM CDT THU APR 9 2015
The Flood Warning continues for
The Spring Creek At Lodi.* At 7:00 AM Thursday the stage was 6.5 feet.
* Flood stage is 6.5 feet.
* Forecasts are not issued for this location. this warning will
remain in effect until the river falls below flood stage.
&&
LAT...LON
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Fri Sat Sun Mon
Lodi 6.5 5.5 6.50 07 AM 04/09 Not a forecast pt
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Lodi 6.50 07 AM 04/09 1.70 ..Not available..
...Below is predicted 24 hour precipitation information for
the listed sites...
(lodw3) 6-hour precipitation amounts (in.)
Lodi: 6 pm-midn 0.17
Lodi: midn-6 am 0.03
Lodi: 6 am-noon 0.00
Lodi: noon-6 pm 0.02
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Apr 9, 12:08 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 9, 12:08 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1208 PM CDT THU APR 9 2015
.UPDATE...
MODELS CONTINUE TO SHOW SURFACE LOW PUSHING NORTHEAST TOWARD FAR
SOUTHERN WISCONSIN THIS AFTERNOON...THEN ACROSS A DUBUQUE TO
SHEBOYGAN LINE THIS EVENING. HOWEVER...THERE IS STILL SOME
QUESTION AS TO IF THE EFFECTIVE WARM FRONT WILL PUSH INTO THE
AREA...AS THERE IS STILL QUITE A BIT OF CLOUD COVER ACROSS THE
REGION. THIS WILL ALSO HAVE TO BATTLE THE EASTERLY FLOW NORTH OF
THE WARM FRONT.
THERE ARE SOME BREAKS DEVELOPING IN EASTERN IOWA INTO CENTRAL
ILLINOIS...AROUND AND SOUTH OF THE EFFECTIVE WARM FRONT. IF THIS
CAN PUSH INTO THE AREA...THEN THE PROBABILITY FOR SEVERE STORMS
WILL INCREASE QUITE A BIT.
THE GOOD UPWARD VERTICAL MOTION WITH THE APPROACHING SHORTWAVE
TROUGH AND FRONTAL BOUNDARIES...INDICATE THAT STORMS SHOULD
DEVELOP AFTER 20Z THIS AFTERNOON ACROSS FAR EASTERN IOWA AND
NORTHWEST ILLINOIS...SHIFTING EAST INTO AND ACROSS PORTIONS OF THE
AREA THROUGH THE EARLY TO MID EVENING HOURS. THIS IS SUPPORTED BY
THE LATEST MESOSCALE MODELS...WITH SOME VARIATION IN TIMING AND
PLACEMENT OF STORMS.
THE STRONG DEEP LAYER AND LOW LEVEL WIND SHEAR WITH MODEST MEAN
LAYER CAPE WOULD YIELD SINGLE CELL STORMS INITIALLY...WITH
SUPERCELLS POSSIBLE. AGAIN...THIS WILL DEPEND ON THE AMOUNT OF
INSTABILITY THAT CAN DEVELOP THIS AFTERNOON. THE FAR SOUTHERN
PORTIONS OF THE AREA WOULD HAVE THE BEST SHOT AT SEEING SEVERE
STORMS. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WOULD BE
POSSIBLE.
&&
.AVIATION/18Z TAFS/...
CEILINGS BELOW ALTERNATE MINIMUMS ARE EXPECTED INTO LATER THIS
AFTERNOON AT TAF SITES...POSSIBLY RISING INTO MVFR CATEGORY AT
KENOSHA. FOG NEAR AIRPORT MINIMUMS ARE EXPECTED AT MILWAUKEE AND
KENOSHA FOR A TIME THIS AFTERNOON...THOUGH MAY IMPROVE AT TIMES TO
IFR. LIGHT WINDS ARE EXPECTED...BECOMING SOUTH LATER THIS
AFTERNOON AT KENOSHA AND POSSIBLY MILWAUKEE AND WAUKESHA.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND OR A LITTLE
AFTER 20Z TO THE SOUTHWEST OF THE AREA...THEN PUSH INTO THE AREA
AND EASTWARD THROUGH THE MIDDLE EVENING HOURS. SOME SEVERE STORMS
ARE POSSIBLE IF ENOUGH SUNSHINE OCCURS THIS AFTERNOON...WITH
LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES POSSIBLE. KEEP UP
WITH THE FORECAST. VISIBILITIES DOWN TO AIRPORT MINIMUMS ARE
POSSIBLE IN ANY STORMS.
WINDS WILL INCREASE AND BECOME WEST NORTHWEST BY 12Z
FRIDAY...LINGERING INTO THE DAYTIME HOURS. SOME SHOWERS ARE
POSSIBLE AS WELL...THOUGH MAINLY NORTH OF TAF SITES. CEILINGS
SHOULD REMAIN BELOW ALTERNATE MINIMUMS TONIGHT INTO FRIDAY. FOG
MAY REMAIN AT MILWAUKEE AND KENOSHA UNTIL WINDS PICK UP LATER
TONIGHT.
&&
.MARINE...
DENSE FOG ADVISORY CONTINUES ACROSS THE NEARSHORE WATERS OF LAKE
MICHIGAN UNTIL 20Z THIS AFTERNOON. AREA WEB CAMERAS ARE SHOWING
VISIBILITIES GOING UP AND DOWN DEPENDING ON LOCATION. THE
VISIBILITIES SHOULD IMPROVE BY MIDDLE AFTERNOON IN THE SOUTHERN
AREAS...AS WARM SECTOR TRIES TO PUSH IN. THE REST OF THE WATERS
MAY HAVE THE FOG LINGER INTO THIS EVENING...AS NORTHEAST TO NORTH
WINDS REINFORCE THE COOL AND MOIST AIRMASS.
THE GALE WATCH CONTINUES LATER TONIGHT INTO FRIDAY AS WELL...AND
MAY ISSUE A GALE WARNING WITH THE AFTERNOON FORECAST ISSUANCE.
FREQUENT OFFSHORE WIND GUSTS TO 30 KNOTS ARE EXPECTED...WITH SOME
GUSTS TO 35 KNOTS POSSIBLE...MIXING DOWN FROM ABOUT 1000 FEET
ABOVE THE SURFACE. HIGH WAVES FROM THESE WINDS WOULD BE MAINLY
TOWARD AND OVER THE OPEN WATERS.
&&
.PREV DISCUSSION... /ISSUED 353 AM CDT THU APR 9 2015/
UPDATE...UPDATE FOR GALE WATCH LATE TONIGHT.
SHORT TERM....
TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH
THE 250 MB UPPER TROUGH WILL PUSH INTO THE NORTHERN AND CENTRAL
PLAINS THIS MORNING AND INTO THE UPPER MISSISSIPPI VALLEY THIS
EVENING. THE UPPER JET JUST NORTH OF THE UPPER GREAT LAKES INCREASES
TO 130 KNOTS BY NOON. THE UPPER FLOW ACROSS SOUTHERN WISCONSIN
INCREASES IN SPEED THROUGH THE DAY AND REACHES 80 KNOTS TOWARD
EVENING AS THE UPPER TROUGH APPROACHES. THE UPPER DIVERGENCE
INCREASES CONSIDERABLY BY NOON ACROSS SOUTHERN WISCONSIN...WHICH MAY
HAVE SOMEWHAT OF A CONVECTIVE FEEDBACK. THE UPPER DIVERGENCE MOVES
OFF TO THE NORTHEAST AFTER MIDNIGHT. THE 500 MB MID LEVEL SHORTWAVE
AND CYCLONIC VORTICITY ADVECTION IS QUITE STRONG...LOCATED OVER
EASTERN IOWA TOWARD EVENING...AND EXITING THE SOUTHEAST JUST AFTER
MIDNIGHT. 700 MB TEMPERATURES INCREASE SLIGHTLY THIS MORNING BEFORE
COOLING BEGINNING DURING THE AFTERNOON. THE 700 MB UPWARD MOTION
CONTINUES TODAY AND THIS EVENING WITH DOWNWARD MOTION BY MIDNIGHT
OVER ALL BUT THE SHEBOYGAN AREA.
A 45 TO 55 KNOT SOUTHWEST 700 MB JET PUSHES NORTHEAST TOWARD
SOUTHERN WISCONSIN TODAY...REACHING SOUTHEAST WISCONSIN EARLY THIS
EVENING. THE 850 MB LOW LEVEL JET IS SIMILAR...AT 40 TO 50 KNOTS.
THE 700 MB RH DECREASES DURING THE DAY...ESPECIALLY TOWARD EVENING
AS THE DRY SLOT APPROACHES AND REACHES THE FAR SOUTHEAST LATER IN THE
EVENING. 850 MB DEWPOINTS REMAIN AROUND 12 CELSIUS INTO THE EVENING.
THE 925 MB RH REMAINS NEARLY SATURATED...EXCEPT OVER PORTIONS OF
SOUTHEAST AND FAR SOUTH CENTRAL WISCONSIN. MODELS ARE NOW FAIRLY
SIMILAR PUTTING MUCH OF SOUTHEAST AND FAR SOUTH CENTRAL WISCONSIN IN
THE WARM SECTOR...WITH THE GFS STILL THE MORE NORTH TRACK.
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AHEAD OF THE SURFACE
WARM FRONT AS THE LOW LEVEL JET APPROACHES AND 850 MB MOISTURE
CONVERGENCE INCREASES.
925 MB TEMPS REACH NEAR 20 CELSIUS LATER THIS AFTERNOON. EXPECT THE
WARM SECTOR TO BE RATHER CLOUDY FOR MUCH OF THE AFTERNOON. CLOUDY
SKIES AND EAST WINDS WILL RESULT IN COOL TEMPERATURES THIS MORNING
THEN RISE LATE THIS AFTERNOON...ESPECIALLY SOUTHEAST IN THE WARM
SECTOR. ELEVATED MOST UNSTABLE CAPE RISES TO AROUND 2200 JOULES/KM
IN THE WARM SECTOR WITH ZERO TO 1 KM MIXED LAYER CAPE AROUND 1500
JOULES/KG OFF THE NAM SOUNDINGS. BUFKIT HELICITY INCREASES TO A
STRONG 525 VALUE NEAR THE WARM FRONT WITH AN EHI OF 2.7. NAM
SOUNDINGS SHOW A VERY SHALLOW INVERSION BY MID TO LATE
AFTERNOON...ONLY AT AROUND 1 THSD FT. THIS COULD QUICKLY MIX OUT IN
THE FAR SOUTHEAST...BUT EVEN IF IT DOES NOT...THE INVERSION IS
TOO SHALLOW TO RESTRICT TORNADO POTENTIAL IF SUPERCELLS PUSH IN
FROM THE SOUTHWEST. HIGH RES WRF ARW DOES INDICATE RATHER DISCRETE
THUNDERSTORMS IN THE WARM SECTOR OVER THE SOUTHEAST. THE
HODOGRAPHS INDICATE A CONTINUED TORNADO POTENTIAL. THE HAIL
POTENTIAL ALSO RISES TO ABOVE 25 PCT IN THE BOX AND WHISKER
DISPLAY OF 2 INCH HAIL POTENTIAL.
THE SEVERE THREAT WILL EXIST ESPECIALLY MID AFTERNOON AND EARLY
EVENING...THEN COME TO AN ABRUPT END WITH THE STRONG COLD FRONT
EXITING THE SOUTHEAST BEFORE MIDNIGHT. MOST OF THE FORECAST AREA IS
IN A SPC SLIGHT RISK OF SEVERE...WITH AN ENHANCED RISK REACHING
INTO THE FAR SOUTH FROM NEAR BELOIT TO KENOSHA.
FRIDAY - CONFIDENCE...MEDIUM
SECONDARY VORT MAX PIVOTS SOUTHEAST INTO THE AREA DURING THE
AFTERNOON HOURS. SURFACE TROUGH AXIS IN PLAY AS WELL SO WILL HAVE
SOME POPS CWA WIDE. NAM BUFKIT SOUNDINGS SHOW STEEP LOW LEVEL
APSE RATES WITH SOME CAPE UP TO 10K FT. WITH THE WELL MIXED NATURE
OF THE SOUNDINGS WILL BE A BREEZY DAY WITH PRESSURE GRADIENT STILL
SOMEWHAT TIGHT IN THE WAKE OF THE DEPARTING LOW.
FRIDAY NIGHT THROUGH SATURDAY NIGHT - CONFIDENCE...HIGH
MODELS CONTINUE TO SHOW THIS AS A PERIOD INFLUENCED BY SURFACE
ANTICYCLONE AND EVEN AS HIGH MOVES FURTHER AWAY ON SATURDAY NIGHT
THE BEST LOW LEVEL RETURN FLOW IS PROGGD TO FOCUS PRECIP FROM WRN
IA SOUTHWARD THROUGH THE PLAINS.
LONG TERM...
SUNDAY AND SUNDAY NIGHT - CONFIDENCE...MEDIUM
NEXT TROUGH PROGGD TO MOVE THROUGH ESP GETTING INTO SUNDAY NIGHT.
BETTER SHORTWAVE DYNAMICS LOOK MORE TO OUR NORTH. FRONT SWINGS
THROUGH SUNDAY NIGHT WITH SHRA/TSRA POTENTIAL...THOUGH QPF AMOUNTS
NOT GREAT. SYSTEM PROGRESSIVE SO MAY END BY MIDNIGHT OR SO.
MONDAY AND MONDAY NIGHT - CONFIDENCE...MEDIUM
BOTH THE GFS AND ECMWF SHOW SURFACE RIDGING. THE SUPERBLEND SLGT
POPS HAVE BEEN LOWERED TO GO WITH A DRY FORECAST.
TUESDAY AND WEDNESDAY - CONFIDENCE...LOW
THE ECMWF IS NOW QUICKER ON RETURNING MOISTURE/PRECIP INTO THE
AREA. LAST NIGHT IT WAS THE GFS THAT WAS FASTER. AT THIS TIME
THERE IS CONSENSUS TO KEEP TUESDAY DRY AND THE GFS EXTENDS THAT
THROUGH TUESDAY NIGHT. HOWEVER NOW THE ECMWF IS BRINGING RAIN IN
FOR TUESDAY NIGHT WITH A MORE PROGRESSIVE AND DEVELOPED SURFACE
LOW INTO IOWA. THE GFS HOWEVER IS SLOWER AND SUGGESTS AT LEAST
SOME PRECIP FOR WEDNESDAY. WILL GO WITH SUPERBLEND POPS FOR NOW
THIS PERIOD.
AVIATION/12Z TAFS/...
IFR/LIFR CEILINGS SHOULD LINGER THIS MORNING ACROSS SOUTHERN
WISCONSIN. LIFR VISIBILITIES POSSIBLE NEAR LAKE MICHIGAN. AREA OF
SHOWERS WITH SCATTERED THUNDERSTORMS SHOULD DIMINISH SOMEWHAT...
BUT THEN PICK UP AGAIN AS THE SURFACE WARM FRONT APPROACHES. SOME
STORMS MAY PRODUCE HAIL.
THE SURFACE LOW IS EXPECTED TO TRACK ACROSS SOUTHERN WISCONSIN WITH
PORTIONS OF SOUTHEAST AND FAR SOUTH CENTRAL WISCONSIN LIKELY GETTING
INTO THE WARM SECTOR. THIS WOULD CAUSE CIGS TO RISE TO MVFR AND
POSSIBLY VFR.
THUNDERSTORMS ARE EXPECTED FROM MIDDLE AFTERNOON TO MIDDLE
EVENING AND MAY BE SEVERE. LARGE HAIL...DAMAGING WINDS AND
TORNADOES ARE ALL POSSIBLE. WINDS WILL SHIFT WEST NORTHWEST AND
BECOME GUSTY BY LATER TONIGHT AS A STRONG COLD FRONT MOVES
THROUGH.
MARINE...
DENSE ALONG WILL BE POSSIBLE THIS MORNING AHEAD OF THE WARM
FRONT. WINDS WILL REACH SMALL CRAFT ADVISORY CONDITIONS LATER TONIGHT
BEHIND THE COLD FRONT WITH GALE GUSTS POSSIBLE. A GALE WATCH IS IN
LATER TONIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...DENSE FOG ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR LMZ643>646.
GALE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
LMZ643>646.
&&
UPDATE...WOOD
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
FRIDAY THROUGH WEDNESDAY...COLLARHazardous weather outlook, Apr 9, 10:39 AM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1039 AM CDT THU APR 9 2015 WIZ046-047-051-052-056>060-062>072-101545- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1039 AM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. SOME MAY PRODUCE SMALL HAIL. THE BEST CHANCE FOR SEVERE THUNDERSTORMS IS THIS AFTERNOON AND EVENING...AS THE WARM SECTOR OF AN INTENSIFYING LOW SHOULD REACH SOUTHERN WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTHERN WISCONSIN. LARGE HAIL...AND DAMAGING WINDS WILL BE POSSIBLE...ALONG WITH A TORNADO RISK. THE ENHANCED RISK OF SEVERE THUNDERSTORMS REACHES INTO THE FAR SOUTH...SOUTH OF A LINE FROM BELOIT TO KENOSHA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-101545- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1039 AM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A DENSE FOG ADVISORY CONTINUES UNTIL MID-MORNING FOR FOG WITH VISIBILITIES UNDER ONE MILE. THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING. THUNDERSTORMS ARE LIKELY ALONG WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...AS AN INTENSIFYING LOW MOVES ACROSS SOUTHERN WISCONSIN. BRISK WEST WINDS BEHIND THE DEPARTING LOW AND COLD FRONT MAY BRING WEST GALE GUSTS LATE TONIGHT. A GALE WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE GALE WATCH IS IN EFFECT FRIDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY EVENING. BSH WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Apr 9, 8:59 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 AM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM HAIL 1 S MONTICELLO 42.73N 89.59W
04/09/2015 M0.25 INCH GREEN WI TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL LASTING ABOUT 5 MINUTES.
&&
RSCHAARLocal storm report, Apr 9, 11:35 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1135 AM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM FLASH FLOOD 2 N PORT WASHINGTON 43.41N 87.87W
04/09/2015 OZAUKEE WI LAW ENFORCEMENT
A 100 YARD STRETCH OF SOUTHBOUND INTERSTATE 43 BECAME
FLOODED RESULTING IN SUBMERGED VEHICLES. A DRAIN WAS
CLOGGED BY DEBRIS. THE INTERSTATE WAS CLOSED FOR
APPROXIMATELY 3 HOURS.
&&
MGThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:21 PM CDT | Marine Dense Fog Advisory | MKX | 12 hr | |
| Apr 8, 10:01 PM CDT | Special Weather Statement | MKX | Green, Iowa, Lafayette | 59 min |
| Apr 8, 11:13 PM CDT | Special Weather Statement | MKX | Dane, Jefferson, Sauk | 62 min |
| Apr 8, 11:55 PM CDT | Dense Fog Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan, Washington and 1 more | 7 hr |
| Apr 9, 12:04 AM CDT | Special Weather Statement | MKX | Kenosha, Racine | 26 min |
| Apr 9, 1:01 AM CDT | Special Weather Statement | MKX | Dane, Green, Iowa, Jefferson, Sauk | 59 min |
| Apr 9, 1:19 AM CDT | Special Weather Statement | MKX | Jefferson | 26 min |
| Apr 9, 3:33 AM CDT | Gale Watch | MKX | 13 hr | |
| Apr 9, 8:07 AM CDT | River Flood Warning | MKX | Columbia | 32 hr |
| Apr 9, 8:46 AM CDT | Areal Flood Advisory | MKX | Ozaukee | 3 hr |
| Apr 9, 9:21 AM CDT | River Flood Warning | MKX | Ozaukee | 4 days |
| Apr 9, 9:23 AM CDT | Marine Dense Fog Advisory | MKX | 15 hr | |
| Apr 9, 4:05 PM CDT | Small Craft Advisory | MKX | 8 hr | |
| Apr 9, 4:39 PM CDT | Special Weather Statement | MKX | Iowa | 21 min |
| Apr 9, 4:42 PM CDT | Special Weather Statement | MKX | Walworth | 33 min |
| Apr 9, 4:59 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 31 min |
| Apr 9, 5:00 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 45 min |
| Apr 9, 5:12 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 21 min |
| Apr 9, 5:17 PM CDT | Special Weather Statement | MKX | Dane | 28 min |
| Apr 9, 5:28 PM CDT | Special Weather Statement | MKX | Milwaukee | 32 min |
| Apr 9, 5:32 PM CDT | Special Weather Statement | MKX | Jefferson | 28 min |
| Apr 9, 5:36 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 24 min |
| Apr 9, 5:39 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa, Sauk | 36 min |
| Apr 9, 6:12 PM CDT | Special Weather Statement | MKX | Columbia | 33 min |
| Apr 9, 6:25 PM CDT | Special Weather Statement | MKX | Lafayette | 35 min |
| Apr 9, 6:38 PM CDT | Special Weather Statement | MKX | Dodge | 37 min |
Nearby
River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.